From Nassau, the Bahamas:
I am taking a 75/25 mix in the morning with breakfast, Humalog for dinner, and NPH at bedtime. If my sugar is very high in the afternoon, should I give myself a shot or two of Humalog?
This problem can be addressed several ways. If the blood sugars are high after lunch, then adding a Humalog dose at lunch may help. If the blood sugar is okay after meals, but rises later (after two to three hours), then the morning long-acting insulin might be increased. The latter is more complicated because you are taking a mixture. You may have to go to mixing different insulins, rather than using the commercially mixed product. Please discuss these options with your physician.
Original posting 6 May 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.